Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 22, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jun 10, 2000, 5:36 PM EDT for Schoolcraft County, Michigan. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 10, 2000, 5:36 PM EDT (21:36 UTC)
- Expired
- Jun 10, 2000, 6:40 PM EDT
- In force
- 64 min
- Issued by
- NWS Marquette, MI
- Area
- Whole counties
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 5:45 PM EDT | Thunderstorm Wind 60 E | Steuben, MI | 12 to 18 inch diameter trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
211 WUUS53 KMQT 102136 SVRMQT MIC153-102240- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 536 PM EDT SAT JUN 10 2000 THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SCHOOLCRAFT COUNTY IN SOUTH CENTRAL UPPER MICHIGAN. * UNTIL 640 PM EDT. * AT 534 PM EDT... MARQUETTE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTH OF MUNISING OR 8 MILES WEST OF STEUBEN... MOVING EAST AT 40 MPH. * SEVERE WEATHER IS EXPECTED TO REACH... STEUBEN AT 545 PM EDT.. SENEY AT 620 PM EDT.. GERMFASK AT 620 PM EDT.. BLANEY PARK AT 620 PM EDT.. THIS STORM HAS A HISTORY OF LARGE HAIL UP TO 1 INCH IN DIAMETER. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS ALTOE & N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:35 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 10, 3:35 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 335 PM EDT SAT JUN 10 2000 FCST CONCERN IS CONVECTION THIS EVNG AND LATER TONIGHT H5 PATTERN FEATURES A DEAMPLIFYING TROF OVR WRN CONUS WITH RIDGE OVR CNTRL CONUS. SHRTWV OVR ERN DAKOTAS DIGGING INTO WRN MN PER 12Z ROABS/WV IMG. H85 FNT ARCS FM H85 LOW OVR ND/MN BORDER TO JUST NORTH OF LK SUPERIOR SE INTO LK ONTARIO. SFC LOW IS STATIONED OVR BJI MN GRADUALLY SLIDING E-NE. SFC WM FNT STRETCHES FM LOW OVR NRN UPR MI DOWN INTO LK HURON. SFC DWPTS AOA 65F ARE POOLING ALONG FNTAL BOUNDARY WITH DWPT POOL AOA 70 KNOCKING ON UPR MI/S DOOR MAKING IT ALL THE WAY UP TO EGV WI AS OF 16Z. 88D SHOWING NARROW PERSISTANT LINE OF CONVEX THAT DEVELOPED OVR WRN LK SUPERIOR AROUND 16Z NOW MOVING INTO CNTRAL UPR MI ATTM. WITH FREEZING LEVEL AROUND 14K FT AND MOIST ATMOS COLUMN THROUGH H5 PER RAOBS/WV IMG...MAIN THREAT HAS BEEN BRIEF HVY RAINS (IWD PICKED UP .47 INCH IN HALF HOUR) TONIGHT...WITH FRNTAL BOUNDARY TO NORTH UPR MI FINDS ITSELF IN WARM SECTOR OF NRN PLAINS SYSTEM. HOWEVER...AS MID LEVELS ARE STILL FAIRLY WARM (H85 TEMPS 18-20C/H7 TEMPS 9-10 PER 12Z ROABS) AND WITH NO APPRECIABLE CAA OCCURRING ALOFT LIMITING DIFFERENTIAL TEMP ADVECTION...EXPECT SVR THREAT TO BE LIMITED THIS AFTN. BETTER SHOT OF SVR WX APPEARS TONIGHT AS INSTABILITY PARAMETERS (LI/S AOB -4...SFC CAPES 2K-2.5K J/KG...TT AOA 40) AND SLTLY BETTER DYNAMICS W/ MN SHRTWV LOBE PRESSING THROUGH (BETTER DEFINED H7 SHRTWV) COMBINED WITH INCREASING LLJ (40KT) AND UPR MI STATIONED IN THE RRQ OF THE H3 JET (ALBEIT WEAK) EXITING THE NRN PLAINS BY 06Z. 12Z MESOETA DEVELOPS CONVEX OVR NCNTRL UPR MI BY 03Z AS H3 DIVERGENCE/H7 OMEGA BULLSEYE APPEAR AT THIS TIME. WITH H5 RIDGE OVRHEAD AND H7 SHRTWV TO WEST ALONG WITH H85 DWPTS RISING INTO THE UPR TEENS AND H7 RH AOA 70 PERCENT THIS APPEARS TO BE A LIKELY SCENARIO. WITH H7 RH DECREASING RAPIDLY BTWN 06Z-12Z PER MESOETA AND FZG LEVEL FALLING SLIGHTLY OVRNIGHT HAIL COULD BECOME A THREAT FM THE CONVECTION. SUNDAY/MONDAY...DESPITE H8-H5 Q-VECTOR DIVERGENCE BEHIND H5 SHRTWVS PASSING...BELIEVE AT LEAST FIRST PART OF DAY WL BE PRETTY GRUNGY. MAIN FACTOR FOR DREARY DAY WL BE H925-H95 MOISTURE STICKING AROUND AFTER OVRNIGHT RAIN W/ UPSLOPE COMPONENT ALONG LK SUPERIOR BRINGING FOG BACK TO HIGHER ELEVATIONS. WITH NRLY WIND VS. EAST DON/T BELIEVE FOG WL GET OUT OF HAND ACROSS KEWEENAW PENINSULA AS WAS THE CASE OVRNIGHT LAST NIGHT. CLOUDS SHOULD BEGIN TO LIFT SLOWLY LATE IN THE DAY PER 12Z MESOETA RH FIELDS/TIME SECTIONS. MONDAY HAVE ELECTED TO REMOVE POPS FM PREV FCST AS MODELS DONT BRING DEEP MOISTURE AND PRECIP INTO UPR MI UNTIL AFTER 00Z. IN THE EXTENDED...ALL MEDIUM RANGE MODELS IN GOOD AGREEMENT THAT H5 TROF OVR WRN CONUS WL SLIDE EAST ACROSS COUNTRY. WITH TROF CENTERED OVR UPR MS VALLEY BY 12Z WED PER MRF/ECMWF/UKMET/CAN/ENSEMBLES TUE INTO WED APPEARS TO BE BEST SHOT AT WIDESPREAD RAIN AS FAIRLY STRONG LOW IS PROGGED TO FORM IN FRNT OF TROF. AS HTS BEGIN TO BUILD SLGTLY EXPECT PRECIP CHANCES TO DIMINISH BY LATE WEEK. HOWEVER WITH THIS TRANSITION EXPECTED TO BE SLOW IN LIGHT OF STRNG WRN H5 RIDGE EXPECT CLOUDS TO CONTINUE TO HANG IN. WITH H85 TEMPS IN THE LOW TEENS PER MRF/ECMWF TEMPS GENERALLY IN THE 60S WL BE THE EXPECTATION...AT OR SLGTLY BLO NORMAL. .MQT...NONE. JLA
In the hours before
Special weather statement, Jun 10, 11:50 AM EDT, 5 hours 46 minutes before
MIZ001>007-009>014-111200- SEVERE WEATHER POTENTIAL STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1150 AM EDT SAT JUN 10 2000 ...SEVERE WEATHER OUTLOOK FOR WEST AND CENTRAL UPPER MICHIGAN... SHOWERS AND THUNDERSTORMS ARE LIKELY OVER CENTRAL AND WESTERN UPPER MICHIGAN THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN AND CENTRAL UPPER MICHIGAN THIS AFTERNOON AND TONIGHT. LOW PRESSURE MOVING THROUGH THE UPPER MIDWEST WILL MOVE EAST APPROACHING UPPER MICHIGAN THIS EVENING. AHEAD OF IT...SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED AFTER 2 PM EDT IN IRONWOOD...AFTER 4 PM IN MARQUETTE AND IRON MOUNTAIN...AND AFTER 6 PM IN MUNISING AND NEWBERRY. ANY STORMS THAT DEVELOP THIS AFTERNOON WILL BE CAPABLE OF PRODUCING HAIL TO 1 INCH IN DIAMETER...VERY HEAVY RAIN...AND WIND GUSTS TO 60 MPH. THE STORMS WILL MOVE NORTHEAST AT 25 MPH. THUNDERSTORMS MAY REDEVELOP TONIGHT AFTER 8 PM EDT OVER CENTRAL AND UPPER MICHIGAN. SOME OF THESE STORMS MAY ALSO BE SEVERE. THE MAIN THREAT BEING HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. THE STORMS WILL MOVE EAST AT 25 MPH. TUNE INTO NOAA WEATHER RADIO...OR LOCAL TELEVISION OR RADIO STATIONS FOR THE LATEST WEATHER INFORMATION. ALTOE
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:26 PM EDT | Tornado Warning | MQT | Marquette | 49 min |
| Jun 10, 5:28 PM EDT | Severe Thunderstorm Warning | MQT | Alger | 32 min |
| Jun 10, 7:17 PM EDT | Severe Thunderstorm Warning | MQT | Marquette | 48 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.